Inventiones mathematicae

, Volume 180, Issue 3, pp 589–610 | Cite as

Algebraic A-hypergeometric functions

Open Access
Article

Abstract

We formulate and prove a combinatorial criterion to decide if an A-hypergeometric system of differential equations has a full set of algebraic solutions or not. This criterion generalises the so-called interlacing criterion in the case of hypergeometric functions of one variable.

References

  1. 1.
    Adolphson, A.: Hypergeometric functions and rings generated by monomials. Duke Math. J. 73, 269–290 (1994) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Beazley Cohen, P., Wolfart, J.: Algebraic Appell-Lauricella functions. Analysis 12, 359–376 (1992) MATHMathSciNetGoogle Scholar
  3. 3.
    Beukers, F., Heckman, G.: Monodromy for the hypergeometric function n F n−1. Invent. Math. 95, 325–354 (1989) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Dwork, B.: Generalized Hypergeometric Functions. Oxford Mathematical Monographs. Oxford University Press, London (1990) MATHGoogle Scholar
  5. 5.
    Dwork, B., Loeser, F.: Hypergeometric series. Jpn. J. Math. (N.S.) 19, 81–129 (1993) MATHMathSciNetGoogle Scholar
  6. 6.
    Gelfand, I.M., Graev, M.I., Zelevinsky, A.V.: Holonomic systems of equations and series of hypergeometric type. Dokl. Akad. Nauk SSSR 295, 14–19 (1987) (in Russian) Google Scholar
  7. 7.
    Gelfand, I.M., Zelevinsky, A.V., Kapranov, M.M.: Equations of hypergeometric type and Newton polytopes. Dokl. Akad. Nauk SSSR 300, 529–534 (1988) (in Russian) MathSciNetGoogle Scholar
  8. 8.
    Gelfand, I.M., Zelevinsky, A.V., Kapranov, M.M.: Hypergeometric functions and toric varieties. Funkt. Anal. Prilozhen. 23, 12–26 (1989) (in Russian) CrossRefMathSciNetGoogle Scholar
  9. 9.
    Gelfand, I.M., Kapranov, M.M., Zelevinsky, A.V.: Generalized Euler integrals and A-hypergeometric functions. Adv. Math. 84, 255–271 (1990) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Kato, M.: Appell’s F 4 with finite irreducible monodromy group. Kyushu J. Math. 51, 125–147 (1997) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Kato, M.: Appell’s hypergeometric systems F 2 with finite irreducible monodromy groups. Kyushu J. Math. 54, 279–305 (2000) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Katz, N.M.: Algebraic solutions of differential equations (p-curvature and the Hodge filtration). Invent. Math. 18, 1–118 (1972) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Katz, N.M.: A conjecture in the arithmetic theory of differential equations. Bull. SMF 110, 203–239 (1982). Corrections on pp. 347–348 MATHGoogle Scholar
  14. 14.
    Kita, M.: On hypergeometric functions in several variables. I. New integral representations of Euler type. Jpn. J. Math. (N.S.) 18, 25–74 (1992) MATHMathSciNetGoogle Scholar
  15. 15.
    Matusevich, L.F., Miller, E., Walther, U.: Homological methods for hypergeometric families. J. Am. Math. Soc. 18, 919–941 (2005) MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Sasaki, T.: On the finiteness of the monodromy group of the system of hypergeometric differential equations (F D). J. Fac. Sci. Univ. Tokyo Sect. IA Math. 24, 565–573 (1977) MATHMathSciNetGoogle Scholar
  17. 17.
    Schwarz, H.A.: Über diejenigen Fälle, in welchen die Gaussische hypergeometrische reihe eine algebraische Funktion ihres vierten Elements darstellt. J. Reine Angew. Math. 75, 292–335 (1873) Google Scholar
  18. 18.
    Yoshida, M.: Hypergeometric Functions, My Love. Aspects of Mathematics, vol. 32. Vieweg, Wiesbaden (1997) MATHGoogle Scholar

Copyright information

© The Author(s) 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversiteit UtrechtUtrechtThe Netherlands

Personalised recommendations